Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 77, NWS Lincoln, IL

June 5, 2005Schuyler County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 5, 2005, 6:01 AM CDT for Schuyler County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2005, 6:01 AM CDT (11:01 UTC)
Expired
Jun 5, 2005, 6:39 AM CDT
In force
38 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Schuyler County, IL

The radar

The Lincoln radar (KILX), 121 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 11.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2060 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2060 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1369 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 051103
SVRILX
ILC169-051145-
/O.NEW.KILX.SV.W.0077.050605T1101Z-050605T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
601 AM CDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 645 AM CDT

* AT 557 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTH OF HUNTSVILLE...OR ABOUT 19 MILES WEST OF RUSHVILLE...
  AND WAS MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BROOKLYN
  RUSHVILLE
  LITTLETON
  CAMDEN

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4014 9093 4009 9058 4028 9047 4027 9089

$$
SMITH
2 follow-up statements
000 
WWUS53 KILX 051122
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
621 AM CDT SUN JUN 5 2005

ILC169-051145-
/O.CON.KILX.SV.W.0077.000000T0000Z-050605T1145Z/
SCHUYLER-
621 AM CDT SUN JUN 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 AM CDT FOR
NORTHWESTERN SCHUYLER COUNTY...

AT 617 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LITTLETON...OR ABOUT 7 MILES NORTHWEST OF RUSHVILLE...
MOVING NORTHEAST AT 50 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  BROOKLYN.
  RUSHVILLE.
  LITTLETON.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4014 9093 4009 9058 4028 9047 4027 9089

$$

HJS
000 
WWUS53 KILX 051139
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
639 AM CDT SUN JUN 5 2005

ILC169-051149-
/O.CAN.KILX.SV.W.0077.000000T0000Z-050605T1145Z/
SCHUYLER-
639 AM CDT SUN JUN 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SCHUYLER COUNTY
HAS BEEN CANCELLED...

AT 637 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4014 9093 4009 9058 4028 9047 4027 9089

$$

HJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:02 AM CDT, 59 minutes earlier.

Area forecast discussion, Jun 5, 5:02 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
502 AM CDT SUN JUN 5 2005

.DISCUSSION...VERY FEW SPORADIC RETURNS LEFT IN CWA ON RADAR.
HOWEVER...OUTFLOW BOUNDARY ALREADY EAST OF I-55 FROM THE SHOWERS AND
THUNDERSTORMS IN THE OVERNIGHT HOURS.  STILL A GOOD AMOUNT OF
LIGHTNING NW OF STL MOVING TO THE NE.  ANOTHER BATCH OF STORMS
MOVING OUT OVER LAKE MICHIGAN.  FORECAST CONCERNS ARE THE PRECIP IN
THE MORNING...AND WHERE CONVECTION WILL RESTART THIS AFTERNOON...IF
ANYWHERE.

SHORT TERM...TODAY THROUGH TONIGHT...MAIN UPPER LEVEL LOW STILL
OUT OVER THE NRN PLAINS...AND ENERGY ASSOCIATED WITH THIS WEAKENING
AS IT STRETCHES OUT A BIT TO THE NORTH AND WEST OF FA.  DPTS SHOULD
REBOUND NICELY ON THE BACKSIDE OF THE CONVECTION TODAY. CLOUDS
AROUND WHATS LEFT OF THE THUNDERSTORMS ALREADY DISSIPATING.  THINK
THAT THE DAY WILL BE ABLE TO WARM UP A BIT...THOUGH VERY LITTLE
HEATING WILL BE NECESSARY TO BREAK THROUGH ANY INVERSION THAT SETS
UP THIS MORNING.  AS A RESULT...WINDS SHOULD MIX DOWN FROM MIDLEVELS
WITH GUSTS IN EXCESS OF 35 KTS THIS AFTERNOON. H85 TEMPS AROUND 20C+
WILL MAKE THE 90S POSSIBLE AGAIN TODAY.  HOWEVER...REMNANTS OF THE
SHORTWAVE MOVING ACROSS THE AREA THIS AFTERNOON...OR ANY REMAINS OF
AN OUTFLOW BOUNDARY WILL BE NECESSARY TO PROVIDE SOME FORCING FOR
THE THUNDERSTORMS TO REFIRE THIS AFTERNOON.  THE 4KM WRF KEPT ILX
CWA DRY THROUGH 22Z AT TIME OF ZONE ISSUANCE...THOUGH SWODY1 ALSO
MENTIONS THE LOW LEVEL CONFLUENCE ALONG AN AXIS THAT SWEEPS THROUGH
THE ERN PORTIONS OF THE FA. KEPT CHANCES IN FOR THE AFTERNOON...NOT
ONLY FOR THE FACT THAT WE REMAIN IN A SLIGHT RISK...BUT THERE ARE
TOO MANY INGREDIENTS IN PLACE TO RULE IT OUT...AND FOR ISC PURPOSES
AS WELL.

LONG TERM...MONDAY THROUGH SATURDAY...UPPER LEVEL RIDGING OVER THE
ERN CONUS WILL BE THE MAIN CONCERN FOR THE LONG TERM.  SOUTHWESTERLY
FLOW CONTINUES AS THE CWA SITS RIGHT  ON THE BORDER BETWEEN  LIGHT
FLOW ALOFT UNDER THE RIDGE...AND THE AREA WHERE SHORTWAVES THREATEN
OFF AND ON THUNDERSTORMS.  AS A RESULT...LEFT THE ONGOING 30 POP IN
THE EXTENDED AS TYPICAL SUMMER PATTERN MAKES MORE DETAIL IN THE LONG
TERM PROBLEMATIC.  THAT BEING SAID...THINK THE TEMPERATURES ARE
UNDERDONE...AND WILL CONTINUE THE TREND TO BRING THEM UP.  MOS HAS
BEEN GOING UP WITH EACH ISSUANCE...AND HAS BEEN UNDERCUTTING THE
TEMPS AS WELL.  CLIMATOLOGY HAS TEMPS NEAR 80...BUT WITH SUCH WARM
AIR ALOFT...PLENTY OF SUNSHINE...AND SSW FLOW HOLDING
CONTROL...THINK THE MOS IS BEING PULLED DOWN IN A BIG WAY BY THE
CLIMO 80.  WILL CONTINUE TO WARM THE GRIDS AS FORECAST SHOULD BE
WARMER FOR A WHILE.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

HJS
Hazardous weather outlook, Jun 5, 5:37 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
537 AM CDT SUN JUN 5 2005

ILZ027>031-036>038-040>057-061>063-066>068-071>073-061100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE...
LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE...
SPRINGFIELD AND TAYLORVILLE
537 AM CDT SUN JUN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS OVER PARTS OF
CENTRAL AND SOUTHEAST ILLINOIS TODAY. SCATTERED THUNDERSTORMS WILL BE
ONGOING OVER PARTS OF CENTRAL ILLINOIS THIS MORNING WITH A FEW OF THE
STORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. AS A WEAK
COLD FRONT APPROACHES THE AREA THIS AFTERNOON...MORE ORGANIZED
THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP. THE STORMS THIS
AFTERNOON WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE
HAIL...ESPECIALLY ALONG AND EAST OF INTERSTATE 55. THE THREAT FOR
SEVERE THUNDERSTORMS WILL DIMINISH AFTER SUNSET THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT FOR ORGANIZED THUNDERSTORMS WILL INCREASE AGAIN ACROSS
PARTS OF CENTRAL AND SOUTHEAST ILLINOIS LATE WEDNESDAY AND CONTINUE
INTO FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...
ROUGHLY FROM 200 PM UNTIL 800 PM.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

SMITH

In the hours before

Special weather statement, Jun 5, 4:20 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
420 AM CDT SUN JUN 5 2005

ILZ027>031-036-037-040>042-047-048-049>051-050945-
KNOX-STARK-MARSHALL-FULTON-PEORIA-WOODFORD-SCHUYLER-MASON-
TAZEWELL-CASS-MENARD-LOGAN-SCOTT-MORGAN-SANGAMON
INCLUDING THE CITIES OF...PEORIA AND SPRINGFIELD
420 AM CDT SUN JUN 5 2005

...TORNADO WATCH NUMBER 397 WAS ALLOWED TO EXPIRE AT 400 AM CDT FOR
PORTIONS OF CENTRAL ILLINOIS...WHICH INCLUDED THE FOLLOWING
COUNTIES...

KNOX
STARK
MARSHALL
FULTON
PEORIA
WOODFORD
SCHUYLER
MASON
TAZEWELL
CASS
MENARD
LOGAN
SCOTT
MORGAN
SANGAMON

THUNDERSTORMS WHICH HAD AFFECTED THE AREA HAVE MOVED EAST... AND THE
THREAT OF SEVERE WEATHER HAS DIMINISHED IN THESE LOCATIONS.

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:59 AM CDTSevere Thunderstorm WarningILXFulton30 min
Jun 5, 1:47 PM CDTSevere Thunderstorm WarningILXColes43 min
Jun 5, 2:53 PM CDTSevere Thunderstorm WarningILXEdgar37 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.